Alert archive / New York / Lake Effect Snow Advisories in 2012

Lake Effect Snow Advisory 13, NWS Buffalo, NY

November 26, 2012Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Nov 26, 2012, 3:39 PM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Nov 26, 2012, 7:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2012, 3:39 PM EST (20:39 UTC)
In effect from
Nov 26, 2012, 7:00 PM EST
Expired
Nov 27, 2012, 3:27 AM EST
In force
8 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WWUS41 KBUF 262039
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EST MON NOV 26 2012

NYZ006>008-270445-
/O.NEW.KBUF.LE.Y.0013.121127T0000Z-121127T1500Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
339 PM EST MON NOV 26 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST TUESDAY. 

* LOCATIONS...OSWEGO...JEFFERSON AND LEWIS COUNTIES. 

* TIMING...EARLY THIS EVENING THROUGH LATE TUESDAY MORNING.

* ACCUMULATIONS...3 TO 5 INCHES TONIGHT AND UP TO 2 INCHES
  TUESDAY...LEADING TO STORM TOTALS OF 3 TO 6 INCHES IN THE MOST
  PERSISTENT LAKE SNOWS.


* VISIBILITIES...REDUCED TO A HALF MILE AT TIMES.


* IMPACTS...LAKE EFFECT SNOW WILL PRODUCE SNOW COVERED ROADWAYS
  AND REDUCED VISIBILITIES. THOSE TRAVELING ACROSS THIS REGION
  SHOULD EXPECTED WINTRY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$
2 follow-up statements
802 
WWUS41 KBUF 270300
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1000 PM EST MON NOV 26 2012

NYZ006>008-271100-
/O.CON.KBUF.LE.Y.0013.000000T0000Z-121127T1500Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1000 PM EST MON NOV 26 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* LOCATIONS...OSWEGO...JEFFERSON AND LEWIS COUNTIES.

* TIMING...THROUGH TUESDAY MORNING.

* ACCUMULATIONS...3 TO 5 INCHES IN MOST PERSISTENT BANDS.

* VISIBILITIES...REDUCED TO A HALF MILE AT TIMES.

* IMPACTS...LAKE EFFECT SNOW WILL PRODUCE SNOW COVERED ROADWAYS 
  AND REDUCED VISIBILITIES. THOSE TRAVELING ACROSS THIS REGION 
  SHOULD EXPECTED WINTRY CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

APFFEL
591 
WWUS41 KBUF 270827
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
327 AM EST TUE NOV 27 2012

NYZ006>008-270930-
/O.CAN.KBUF.LE.Y.0013.000000T0000Z-121127T1500Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
327 AM EST TUE NOV 27 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

THE LAKE EFFECT SNOWS HAVE WEAKENED INTO JUST SOME LEFTOVER LIGHT
SNOW SHOWERS...THEREFORE THE LAKE EFFECT SNOW ADVISORY HAS BEEN
CANCELLED. 

$$

JJR

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Nov 26, 12:41 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Nov 26, 12:41 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1241 PM EST MON NOV 26 2012

.SYNOPSIS...
STRONG HIGH PRESSURE ANCHORED OVER THE NORTH ATLANTIC WILL HELP TO
KEEP A FLOW OF SEASONABLY COLD AIR IN PLACE FROM THE NORTHWEST
TERRITORIES. THIS WILL SUPPORT MORE LAKE EFFECT SNOW SHOWERS
DOWNWIND OF LAKES ERIE AND ONTARIO WITH TEMPERATURES AVERAGING BELOW
NORMAL FOR THE BULK OF THIS WEEK. THE COLD WEATHER WILL FINALLY GIVE
WAY TO WARMER CONDITIONS DURING THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
MESOSCALE PROCESSES WILL REMAIN THE DOMINANT THEME THROUGH TONIGHT
AS SEASONABLY COLD AIR WILL CONTINUE TO POUR OVER THE RELATIVELY
MILD WATERS OF THE LOWER GREAT LAKES.

STEPPING BACK AND LOOKING AT THE OVERALL SYNOPTIC PATTERN...A BROAD
LOW AMPLITUDE FLOW CONTINUES TO BE FOUND ACROSS THE LOWER 48 WITH
TROUGHINESS OVER THE EASTERN HALF OF THE COUNTRY. THIS PERSISTENT
PATTERN CAN BE ATTRIBUTED TO A STRONG BLOCKING RIDGE OVER
GREENLAND...WHERE HGTS AND H85 TEMPS ARE ANOMALOUSLY HIGH. AS A
RESULT OF THIS BLOCK...THE DOOR WILL REMAIN WIDE OPEN FOR OUR REGION
TO TAP MORE SEASONABLY COLD AIR FROM THE NORTHWEST TERRITORIES.

IN TERMS OF LOW LEVEL FEATURES...A WEAK COLD FRONT WILL PUSH ACROSS
ALL OF OUR FORECAST AREA BY DAYBREAK. THIS WILL NOT ONLY REINFORCE
THE RELATIVELY COLD IN AIR THAT HAS BEEN IN PLACE...BUT MORE
IMPORTANTLY WILL VEER WINDS IN THE LOWER BOUNDARY LAYER TO THE
NORTHWEST. THIS WILL BE IN IMPORTANT IN REGARDS TO THE LAKE EFFECT
ACTIVITY...SPECIFICALLY THE PLACEMENT OF THE CORRESPONDING BANDS OF
LAKE EFFECT SNOW.

ON THE MESOSCALE LEVEL...H85 TEMPS OF -8C WILL KEEP MODERATE
INSTABILITY (LICAPES < 500 J/KG) OVER THE LAKES WITH A RELATIVELY
STRONG CAP UNDER 10 K FT. AS FOR THE SPECIFICS OF EACH LAKE...

DESPITE THE AVAILABLE INSTABILITY...THERE WILL BE VERY LITTLE LAKE
RESPONSE OFF LK ERIE TODAY AND TONIGHT. THIS WILL LARGELY DUE TO THE
LACK OF MID LEVEL MOISTURE IN THE DENDRITIC GROWTH ZONE...BUT THE
FACT THAT THE CAP WILL ONLY AVERAGE SOME 5-6K FT WILL SEVERELY LIMIT
THE CONVECTIVE CLOUD DEPTH. WILL THUS CONTINUE THE TREND FROM
CONTINUITY WHICH INCLUDED SOME LAKE ENHANCED CLOUD COVER ALONG WITH
SOME FLURRIES.

A DIFFERENT STORY WILL BE FOUND OVER LAKE ONTARIO WHERE A LITTLE
HIGHER CAP WILL COMBINE WITH A DEEPER SYNOPTIC MOISTURE FIELD AND A
MORE FAVORABLE FETCH TO KEEP FAIRLY STEADY LAKE EFFECT SNOW IN PLAY.
THERE WILL ALSO STILL BE A WEAK UPSTREAM CONNECTION TO GEORGIAN BAY.
THE QUESTION FOR THE ENSUING LAKE EFFECT WILL BE PLACEMENT...AS
WINDS WILL BE SHIFTING THROUGHOUT THIS 24 PERIOD.

TO START WITH...NORTHWESTERLY LOW LEVEL WIND FIELD FROM 290-300
DEGREES WILL AIM THE LAKE EFFECT SNOW ACROSS WAYNE...CAYUGA AND
SOUTHERN PORTIONS OF OSWEGO COUNTY. THE LAKE SNOWS ARE NOT
EXPECTED TO BE AS CONCENTRATED/INTENSE FOR THESE AREAS AS THE SNOW
FROM THE PAST 24 HOURS...AS SNOW FALL RATES SHOULD BE AN INCH OR
LESS.

FOR LATE THIS AFTERNOON AND TONIGHT THOUGH...WINDS WILL ONCE AGAIN
BACK TO BETWEEN 250-270. THIS WILL LIFT THE LAKE SNOWS BACK TO THE
NORTH ACROSS THE TUG HILL TOWARDS WATERTOWN. SEVERAL INCHES OF
SNOW CAN BE EXPECTED WITH THIS ACTIVITY TONIGHT...BUT AM LEARY OF
ISSUING ANY NEW FLAGS FOR JEFFERSON AND LEWIS IMMEDIATELY AFTER
DROPPING THE LAKE SNOW WARNING. TO AVOID CONFUSION...THE DAYSHIFT
WILL HAVE TO RE-EXAMINE AND ISSUE ANY NEW FLAGS FOR THE NORTH
COUNTRY UPON REVIEWING NEW GUIDANCE.

BY THE WAY...FOR WHAT ITS WORTH OUR ONSTATION 6KM MESOSCALE MODELS
DID AN EXCELLENT JOB FOR THE LAKE ONTARIO SNOWS...AS DID THE
CANADIAN REG GEM. KUDOS!

OUTSIDE OF THE LAKE EFFECT SNOW BELTS...TODAY AND TONIGHT WILL
FEATURE P/M CLOUDY SKIES WITH HIGHS IN THE MID TO UPPER 30 AND
OVERNIGHT LOWS IN THE MID 20S. NORMALS FOR THIS TIME OF YEAR ARE
ABOUT 3-5 DEG F HIGHER.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
DURING THE COURSE OF TUESDAY...A WEAK WAVE OF LOW PRESSURE OVER THE
CAROLINAS WILL SLIDE EASTWARD AND OUT TO SEA...WITH WEAK SURFACE-
BASED RIDGING BUILDING EAST ACROSS OUR AREA IN ITS WAKE. GIVEN THE
LOW TRACK WELL TO OUR SOUTH...THIS FEATURE WILL HAVE LITTLE IF ANY
IMPACT ACROSS OUR AREA...AS INDICATED BY MOST MAJOR GUIDANCE
PACKAGES WHICH NOW KEEP ALL OF ITS ASSOCIATED PRECIP SOUTH OF OUR
AREA. HAVE ACCORDINGLY PULLED ANY REMAINING SYNOPTIC-SCALE SNOWFALL
CHANCES FROM THE SOUTHERN TIER ON TUESDAY...WITH ANY LIGHT SNOWFALL
INSTEAD GENERATED BY LAKE EFFECT PROCESSES DUE TO A CONTINUED
WESTERLY FLOW OF -10C AIR ACROSS THE LOWER LAKES.

OFF LAKE ERIE...THERE WILL BE LITTLE IF ANY LAKE EFFECT SNOW TO BE
HAD...THANKS TO RELATIVELY SHALLOW LINGERING MOISTURE AND A FALLING
CAP...WHICH WILL BE DROPPING FROM AROUND 5 KFT TO 3 KFT. WITH THIS
MOISTURE CONFINED TO AREAS WELL BELOW THE BEST REGION OF DENDRITIC
SNOW GROWTH...CAN SEE LITTLE MORE THAN SOME FLURRIES EAST AND
SOUTHEAST OF THE LAKE...WHERE SOME SLIGHT CHANCE POPS WILL REMAIN IN
PLAY.

MEANWHILE OFF LAKE ONTARIO...A SOMEWHAT MORE FAVORABLE THERMODYNAMIC
ENVIRONMENT WILL STILL INITIALLY SUPPORT A CONTINUED LIKELIHOOD OF
SOME SNOW SHOWERS ACROSS THE TUG HILL REGION. THIS SAID...CONDITIONS
WILL BECOME INCREASINGLY LESS FAVORABLE AS THE DAY PROGRESSES AS
DRYING AND SUBSIDENCE INCREASE...WHICH WILL LOWER THE CAPPING
INVERSION AND STRIP AWAY ANY REMAINING MOISTURE FROM THE PRIME SNOW
GROWTH REGION. COUPLED WITH A SUBTLE VEERING OF THE STEERING
WINDS...THE END RESULT OF ALL THIS WILL BE DIMINISHING CHANCES OF
LAKE EFFECT SNOW AS THE MAIN LES BAND BECOMES LESS ORGANIZED AND
SHIFTS SOUTH INTO OSWEGO COUNTY OVER TIME...WITH ONLY MINOR
ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO EXPECTED THROUGH THE DAY.
BY EVENING...EXPECT JUST SOME SCATTERED REMNANT SNOW SHOWERS TO BE
LEFT OVER OSWEGO COUNTY...WITH THIS ACTIVITY THEN GETTING RIPPED
APART AS SHEAR INCREASES IN ADVANCE OF THE NEXT SYNOPTIC SYSTEM
APPROACHING FROM ONTARIO PROVINCE AND THE UPPER LAKES.

OUTSIDE OF ANY LAKE EFFECT AREAS ON TUESDAY...EXPECT DRY CONDITIONS
TO BE THE GENERAL RULE AS SURFACE-BASED RIDGING SLOWLY BUILDS IN
BEHIND THE DEPARTING CAROLINAS LOW...WITH THESE CONDITIONS THEN
PERSISTING THROUGH A GOOD PORTION OF TUESDAY NIGHT.

LATER TUESDAY NIGHT AND WEDNESDAY...THE NEXT SYNOPTIC-SCALE SYSTEM
WILL APPROACH AND CROSS OUR REGION...IN THE FORM OF A NORTHERN
STREAM SHORTWAVE AND ITS ASSOCIATED SURFACE LOW...WHICH WILL TRACK
ACROSS ONTARIO/QUEBEC AND SWING ITS ASSOCIATED COLD FRONT ACROSS OUR
AREA ON WEDNESDAY. AS THE BULK OF THE DEEPER MOISTURE AND SYNOPTIC-
SCALE LIFT ASSOCIATED WITH THIS SYSTEM WILL REMAIN TO OUR NORTH...
SNOWFALL CHANCES LATE TUESDAY NIGHT AND WEDNESDAY WILL GENERALLY BE
ONLY IN THE LOW TO MID CHANCE RANGE...WITH THE HIGHEST CHANCES FOR
SCATTERED SNOW SHOWERS COMING ACROSS THE NORTH COUNTRY.

THE ABOVE SAID...WITH -8C TO -10C AIR REMAINING IN PLACE AT 850 MB
AND SOME INCREASE IN MOISTURE ALSO TAKING PLACE ALOFT AS THE
LARGER-SCALE SYSTEM MOVES THROUGH...THERE WILL AGAIN BE THE
POTENTIAL FOR SOME LAKE ENHANCEMENT TO THE LEE OF THE LAKES. ANY
SUCH ENHANCEMENT WOULD INITIALLY BEGIN LATE TUESDAY NIGHT OR EARLY
WEDNESDAY ON A SOUTHWESTERLY FLOW...THEN WOULD TEND TO SHIFT
SOUTHWARD THROUGH THE COURSE OF WEDNESDAY AS THE LARGE SCALE FLOW
VEERS MORE WESTERLY. TO ACCOUNT FOR THIS POTENTIAL...HAVE INDICATED
SOME AREAS OF HIGHER CHANCE POPS DOWNWIND OF THE LAKES DURING THIS
ON WEDNESDAY...WHEN A QUICK BURST OF HEAVIER SNOWFALL AND RESULTANT
MINOR ACCUMULATIONS MAY BE POSSIBLE.

FOLLOWING THE PASSAGE OF WEDNESDAY'S LOW AND COLD FRONT...A
WEST-NORTHWESTERLY FLOW OF SLIGHTLY COLDER AIR WILL OVERSPREAD OUR
REGION FOR WEDNESDAY NIGHT. THIS WILL RESULT IN ANY LAKE SNOWS
RETURNING TO AREAS EAST-SOUTHEAST OF THE LAKES...THOUGH A LOWERING
CAP AND SOMEWHAT SHALLOW MOISTURE SHOULD KEEP THIS FROM BEING
ANYTHING MORE THAN NUISANCE-VARIETY IN NATURE. ELSEWHERE...EXPECT
LARGELY QUIET AND DRY CONDITIONS FOR WEDNESDAY NIGHT.

IN TERMS OF TEMPERATURES...EXPECT SEASONABLY COLD READINGS TO
CONTINUE THROUGH THE PERIOD...WITH TEMPS GENERALLY CLIMBING TO THE
MID TO UPPER 30S BY DAY...AND FALLING BACK INTO THE LOWER TO MID 20S
AT NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ON THURSDAY...THE 00Z GFS AND ECMWF ARE IN GOOD AGREEMENT ON
BUILDING SURFACE-BASED RIDGING INTO THE REGION FOR THE FIRST PART OF
THE DAY...WITH A WEAK SECONDARY COLD FRONT THEN DROPPING SOUTH INTO
THE REGION IN THE AFTERNOON. DRIER AIR AND SUBSIDENCE ASSOCIATED
WITH THE RIDGE WILL HELP TO WEAKEN ANY LEFTOVER LAKE EFFECT SNOWS IN
THE MORNING...THOUGH THE LAKE ONTARIO LES MAY STILL MANAGE TO HANG
ON THROUGH THE DAY ON A WESTERLY FLOW AS THE AFOREMENTIONED FRONT
APPROACHES ALONG WITH A NARROW SWATH OF HIGHER MOISTURE. AT THIS
JUNCTURE...WILL KEEP POPS CONFINED TO THE CHANCE RANGE WITHIN ANY
LAKE EFFECT AREAS...AND SLIGHT CHANCE ELSEWHERE AS THE FRONT LOOKS
TO BE TOO WEAK AND MOISTURE STARVED TO PRODUCE ANYTHING MORE THAN
SOME ISOLATED SNOW SHOWERS ON ITS OWN. THE SAME WILL BE TRUE FOR
THURSDAY NIGHT WHEN THE FRONT PUSHES THROUGH THE REGION...WITH
CANADIAN HIGH PRESSURE AND A BRIEF SURGE OF COLDER AND DRIER AIR
THEN FOLLOWING IN ITS WAKE.

FRIDAY THROUGH SUNDAY...THE MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD
AGREEMENT ON THURSDAY NIGHT'S SURFACE RIDGE SLOWLY DRIFTING EAST
INTO THE OPEN ATLANTIC...WHILE A PACIFIC-BASED SHORTWAVE AND
ASSOCIATED SURFACE LOW TRAVERSES THE NORTHERN THIRD OF THE NATION IN
WHAT WILL ONCE AGAIN BE A FAST ZONAL FLOW ALOFT. WITH THE UPPER FLOW
TURNING MORE ZONAL AND A SOUTHERLY RETURN FLOW DEVELOPING AT THE
LOWER LEVELS...PROGRESSIVELY WARMER AIR WILL FLOOD BACK NORTHWARD
INTO THE REGION LATER FRIDAY THROUGH SUNDAY...WHICH WILL RESULT IN
OUR TEMPERATURES RETURNING TO WELL ABOVE AVERAGE LEVELS BY THE END
OF NEXT WEEKEND. THE INCREASING WARM AIR ADVECTION PATTERN WILL
ALSO LEAD TO A RETURN OF PRECIPITATION CHANCES...ESPECIALLY ON
SATURDAY AS THURSDAY'S COLD FRONT RETURNS NORTHWARD AS A WARM
FRONT...AND AGAIN ON SUNDAY AS THE PACIFIC-BASED LOW CROSSES OUR
REGION ALONG WITH ITS TRAILING COLD FRONT. WILL INDICATE CHANCE POPS
FOR THESE LATTER PERIODS...WITH PTYPE INITIALLY STARTING OUT AS A
RAIN/SNOW MIX ON SATURDAY...THEN GOING OVER TO ALL RAIN FOR SATURDAY
NIGHT AND SUNDAY AS WARMER AIR ARRIVES AND OVERWHELMS THE
ATMOSPHERIC COLUMN.

LOOKING OUT JUST BEYOND THE END OF THE PERIOD...THE MILDER WEATHER
OF NEXT WEEKEND LOOKS TO CONTINUE WELL INTO THE FOLLOWING WEEK AT
LEAST...THANKS TO A CONTINUING ZONAL FLOW THAT WILL HELP FLOOD THE
NATION WITH PACIFIC-BASED AIR. FOR OUR REGION...TEMPERATURES SHOULD
REMAIN AT ABOVE AVERAGE LEVELS...AS SUGGESTED BY THE 8-14 DAY CPC
FORECAST.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
BUF/IAG/ROC...LAKE EFFECT SNOW SHOWERS ARE NOT EXPECTED TO
SIGNIFICANTLY IMPACT ANY OF THESE TAF LOCATIONS...WITH MAINLY VFR
CONDITIONS EXPECTED THROUGH TONIGHT.

JHW...VFR CONDITIONS ARE EXPECTED THE REST OF THE AFTERNOON. CIGS
ARE EXPECTED TO LOWER TO MVFR TONIGHT AND THERE COULD BE SEVERAL
HOURS OF MVFR VSBYS AS LAKE INDUCED SNOW SHOWERS DEVELOP.

ART...VFR CONDITIONS WILL BE IN PLACE THROUGH THIS EVENING. BACKING
WINDS LATER THIS EVENING WILL BRING LAKE SNOWS SOUTH OF THE TUG
HILL BACK TO THE NORTH...AND THIS WILL LEAD TO A SEVERAL HOUR
PERIOD OF MVFR CONDITIONS WITH SNOW RETURNING AFTER 03Z.

OUTLOOK...
TUESDAY AND WEDNESDAY...MAINLY VFR...BUT MVFR WITH A CHANCE OF
SNOW SHOWERS EAST OF LAKE ONTARIO.
THURSDAY THROUGH SATURDAY...MAINLY VFR.

&&

.MARINE...
A RELATIVELY TIGHT SFC PRESSURE GRADIENT WILL KEEP FRESH WESTERLIES
IN PLACE OVER THE LOWER GREAT LAKES THROUGH THE MORNING HOURS...SO
SMALL CRAFT ADVISORIES WILL REMAIN INTACT FOR THE NEARSHORE WATERS
OF LKS ERIE AND ONTARIO.

AS WE PROGRESS THROUGH THE MIDDAY AND AFTERNOON...WINDS AND WAVES
WILL SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA. GENTLE TO MODERATE
WESTERLIES WILL THEN BE IN PLACE FOR TONIGHT AND TUESDAY.

WINDS WILL FRESHEN TUESDAY NIGHT AND WEDNESDAY AHEAD OF A STRONG
COLD FRONT...AND THIS WILL LIKELY LEAD TO THE NEXT ROUND OF SMALL
CRAFT ADVISORIES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR LOZ043-
         044.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA
MARINE...RSH
Hazardous weather outlook, Nov 26, 6:31 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
631 AM EST MON NOV 26 2012

NYZ006>008-271145-
OSWEGO-JEFFERSON-LEWIS-
631 AM EST MON NOV 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LAKE SNOWS WILL DRIFT BACK NORTH INTO THE REGION TONIGHT AND
COULD PRODUCE SEVERAL ADDITIONAL INCHES OF SNOW...POSSIBLY ENOUGH
TO WARRANT THE ISSUANCE OF A NEW LAKE EFFECT SNOW ADVISORY LATER
TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010>014-019>021-085-271145-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
631 AM EST MON NOV 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-271145-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
631 AM EST MON NOV 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

Nearby

Lake Effect Snow Advisories in New York, 2012Every lake effect snow advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.